Skip to content

Amiodarone Hydrochloride + Glycerol

Moderate 6 published sources

This interaction is documented in this data source.

Amiodarone Hydrochloride
Checked as Amiodarone
Glycerol
Checked as Glycerin

What is documented

  1. Synergy

    Moderate

    via Amiodarone and Glycerin

    What happens

    Bowel cleansing as well as overuse of certain laxatives may cause electrolyte loss and increase the risk of torsade de pointes ventricular arrhythmia in patients treated with drugs that prolong the QT interval. Electrolyte disturbances including hypokalemia and hypomagnesemia have been reported with laxative abuse and are known risk factors for torsade de pointes associated with QT interval prolongation.

    What to do

    Patients treated with drugs that prolong the QT interval should exercise caution when self-medicating with laxatives. The recommended dosage and duration of use should not be exceeded. Patients should be advised to seek prompt medical attention if they experience symptoms that could indicate the occurrence of torsade de pointes such as dizziness, lightheadedness, fainting, palpitation, irregular heart rhythm, shortness of breath, or syncope.

    6 sources

    1. Cerner Multum, Inc. "Australian Product Information." O 0
    2. Cerner Multum, Inc. "UK Summary of Product Characteristics." O 0
    3. Schaefer DC, Cheskin LJ "Constipation in the elderly." Am Fam Physician 58 (1998): 907-14
    4. Muller-Lissner SA "Adverse effects of laxatives: fact and fiction." Pharmacology 47 (1993): 138-45
    5. Canadian Pharmacists Association "e-CPS. Available from: URL: http://www.pharmacists.ca/function/Subscriptions/ecps.cfm?link=eCPS_quikLink."
    6. Chin RL "Laxative-induced hypokalemia." Ann Emerg Med 32 (1998): 517-8

Keep checking